Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 242, NWS Cheyenne, WY

July 15, 2019Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2019, 6:43 PM MDT for Morrill County, Scotts Bluff County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2019, 6:43 PM MDT (00:43 UTC)
Expired
Jul 15, 2019, 7:02 PM MDT
In force
19 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 2:54 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1100 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:45 PM MDT, 58 minutes earlier.

Area forecast discussion, Jul 15, 5:45 PM MDT, 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
545 PM MDT Mon Jul 15 2019

.SHORT TERM...(This evening through Wednesday night)
Issued at 104 PM MDT Mon Jul 15 2019

Tonight...Isolated to scattered thunderstorms will continue to
develop through the evening hours, most numerous east of Interstate
25 as a shortwave trough aloft moves overhead. Based on instability
and shear parameters, some of the storms will likely become strong
to severe, producing large hail and damaging winds. The marginal and
slight risk areas from the Storm Prediction Center look on track.

Tuesday...Again expect the development of isolated to scattered
afternoon and evening thunderstorms, mainly east of Interstate 25,
with a few strong to severe storms possible mainly north of a Lusk
to Alliance line, where the best shear and instability will be found.

Wednesday...A stationary boundary will develop across our northeast
counties, where the best chance of thunderstorms will exist in the
afternoon and evening, otherwise it will be mostly dry.

.LONG TERM...(Thursday through Monday)
Issued at 104 PM MDT Mon Jul 15 2019

Dry and hot conditions are expected Thursday and Friday with west
to southwest flow aloft and warm temperatures aloft limiting chances
for thunderstorm development. Thunderstorm chances will increase
each day from Saturday through Monday as low and mid level moisture
increases. A bit cooler Sunday and Monday in the wake of a cold
frontal passage.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday afternoon)
Issued at 545 PM MDT Mon Jul 15 2019

VFR. Scattered TSRA developing across southeast WY and the western
NE Panhandle late this afternoon will linger through this evening.
Strong/gusty surface winds and brief MVFR CIG/VIS will be possible
east of I-25. Afternoon TSRA wil develop once again Tuesday
afternoon.

&&

.FIRE WEATHER...
Issued at 104 PM MDT Mon Jul 15 2019

Good chances for wetting rains today with strong to severe
thunderstorms. Subtropical moisture remains in place across
southeast Wyoming and Nebraska Panhandle at least through Tuesday
before a drier and windier pattern moves in Wednesday. This
subtropical moisture plume will be shunted south and east with
afternoon humidity falling into the low teens Wednesday across
Carbon County...spreading east Thursday into Friday. Wind and low
humidity could result in critical fire weather conditions as early
as Wednesday. Subtropical moisture plume returns for the weekend
with increasing chances for wetting rains and thunderstorms during
the afternoon and evening.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...MAJ
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 15, 12:51 PM MDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1251 PM MDT Mon Jul 15 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>119-161900-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1251 PM MDT Mon Jul 15 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

There is a marginal risk of severe thunderstorms this afternoon
and evening east of a Laramie to Cheyenne line, with a slight risk
of severe thunderstorms east of a Douglas to Kimball line.

Isolated to scattered thunderstorms will develop this afternoon
and evening. Some of the thunderstorms, especially in the slight
risk area, will likely become strong to severe, producing either
large hail or damaging winds.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A few thunderstorms may become strong to severe Tuesday afternoon
and evening north of a Lusk to Alliance line. Thunderstorms will
be possible again Wednesday, Saturday and Sunday afternoons and
evenings.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

In the hours before

Local storm report, Jul 15, 6:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT MON JUL 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     4 E LINGLE              42.13N 104.26W
07/15/2019  M60 MPH          GOSHEN             WY   EMERGENCY MNGR

&&

MB
Special weather statement, Jul 15, 6:25 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
625 PM MDT Mon Jul 15 2019

NEZ002-095-096-160100-
Dawes-North Sioux-South Sioux-
625 PM MDT Mon Jul 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DAWES AND EAST
CENTRAL SIOUX COUNTIES...

At 624 PM MDT, a strong thunderstorm was located over Agate Bed
National Monument, or 32 miles northeast of Torrington, moving east
at 20 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Agate Bed National Monument.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4244 10345 4236 10345 4235 10344 4233 10381
      4242 10386 4261 10351 4244 10343
TIME...MOT...LOC 0024Z 249DEG 16KT 4241 10373

Braun
Special weather statement, Jul 15, 6:29 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
629 PM MDT Mon Jul 15 2019

WYZ102-160100-
Niobrara County-
629 PM MDT Mon Jul 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIOBRARA COUNTY...

At 629 PM MDT, a strong thunderstorm was located near Redbird, or 22
miles west of Edgemont, moving east at 45 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mule Creek Junction and Redbird.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4332 10406 4326 10405 4320 10433 4337 10441
      4349 10406
TIME...MOT...LOC 0029Z 249DEG 39KT 4331 10428

Braun
Local storm report, Jul 15, 6:39 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT MON JUL 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     8 N HENRY               42.11N 104.05W
07/15/2019  E55 MPH          SIOUX              NE   PUBLIC

&&

MB
Local storm report, Jul 15, 6:41 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT MON JUL 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     2 E TORRINGTON          42.06N 104.15W
07/15/2019  M54 MPH          GOSHEN             WY   ASOS

            ASOS STATION KTOR AT TORRINGTON MUNICIPAL
            AIRPORT.

&&

MB
Special weather statement, Jul 15, 6:42 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
642 PM MDT Mon Jul 15 2019

NEZ003-019-021-096-WYZ108-160115-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
Goshen County WY-
642 PM MDT Mon Jul 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE...
NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL...SOUTHERN SIOUX AND
NORTHEASTERN GOSHEN COUNTIES UNTIL 715 PM MDT...

At 641 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Torrington to near Lake
Alice. Movement was east-northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Kilpatrick Lake and Lake Alice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4235 10370 4203 10313 4192 10365 4221 10416
TIME...MOT...LOC 0041Z 255DEG 32KT 4222 10408 4194 10359

Jamski

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:01 PM MDTSpecial Weather StatementCYSGoshen29 min
Jul 15, 6:14 PM MDTSevere Thunderstorm WarningCYSGoshen31 min
Jul 15, 6:29 PM MDTSpecial Weather StatementCYSNiobrara31 min
Jul 16, 1:29 PM MDTSpecial Weather StatementCYSGoshen61 min
Jul 16, 2:08 PM MDTSpecial Weather StatementCYSLaramie67 min
Jul 16, 3:08 PM MDTSpecial Weather StatementCYSLaramie52 min
Jul 16, 3:18 PM MDTSpecial Weather StatementCYSNiobrara42 min
Jul 16, 3:33 PM MDTSpecial Weather StatementCYSGoshen42 min
Jul 16, 3:39 PM MDTSpecial Weather StatementCYSPlatte51 min
Jul 16, 3:49 PM MDTSpecial Weather StatementCYSLaramie41 min
Jul 16, 4:01 PM MDTSpecial Weather StatementCYSPlatte44 min
Jul 16, 4:19 PM MDTSpecial Weather StatementCYSNiobrara41 min
Jul 16, 4:29 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara31 min
Jul 16, 4:41 PM MDTSpecial Weather StatementCYSNiobrara34 min
Jul 16, 4:56 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara33 min
Jul 16, 4:59 PM MDTSpecial Weather StatementCYSConverse31 min
Jul 16, 5:02 PM MDTSpecial Weather StatementCYSNiobrara28 min
Jul 16, 5:21 PM MDTSpecial Weather StatementCYSNiobrara24 min
Jul 16, 5:25 PM MDTSevere Thunderstorm WarningCYSNiobrara35 min
Jul 16, 5:45 PM MDTSpecial Weather StatementCYSNiobrara30 min
Jul 15, 6:16 PM MDTSevere Thunderstorm WarningCYSScotts Bluff29 min
Jul 15, 6:25 PM MDTSpecial Weather StatementCYSSioux35 min
Jul 15, 6:42 PM MDTSpecial Weather StatementCYSScotts Bluff33 min
Jul 15, 6:57 PM MDTSpecial Weather StatementCYSDawes33 min
Jul 15, 7:12 PM MDTSevere Thunderstorm WarningCYSDawes33 min
Jul 15, 7:44 PM MDTSpecial Weather StatementCYSDawes31 min
Jul 15, 7:45 PM MDTSpecial Weather StatementCYSBox Butte30 min
Jul 15, 9:37 PM MDTSpecial Weather StatementCYSCheyenne38 min
Jul 15, 9:52 PM MDTSpecial Weather StatementCYSBox Butte38 min
Jul 15, 9:54 PM MDTSpecial Weather StatementCYSMorrill21 min
Jul 15, 9:57 PM MDTSpecial Weather StatementCYSCheyenne33 min
Jul 15, 10:10 PM MDTSevere Thunderstorm WarningCYSCheyenne21 min
Jul 16, 3:12 PM MDTSpecial Weather StatementCYSScotts Bluff48 min
Jul 16, 4:14 PM MDTSpecial Weather StatementCYSScotts Bluff46 min
Jul 16, 4:15 PM MDTSpecial Weather StatementCYSKimball45 min
Jul 16, 4:58 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Morrill, Scotts Bluff32 min
Jul 16, 5:28 PM MDTSevere Thunderstorm WarningCYSMorrill32 min
Jul 16, 5:56 PM MDTSpecial Weather StatementCYSMorrill49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.